Alert archive / Minnesota / Small Craft Advisories in 2026

Small Craft Advisory 21, NWS Duluth, MN

February 6, 2026

NWS Duluth, MN issued this small craft advisory at Feb 6, 2026, 4:31 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2026, 4:31 PM CST (22:31 UTC)
Expired
Feb 6, 2026, 10:00 PM CST
In force
5 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

645 
WHUS73 KDLH 062231
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
431 PM CST Fri Feb 6 2026

LSZ148-070400-
/O.NEW.KDLH.SC.Y.0021.260206T2231Z-260207T0400Z/
Oak Point to Saxon Harbor WI-
431 PM CST Fri Feb 6 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-070400-
/O.EXT.KDLH.SC.Y.0020.000000T0000Z-260207T0400Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
431 PM CST Fri Feb 6 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ150-070400-
/O.EXT.KDLH.SC.Y.0020.000000T0000Z-260207T0400Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
431 PM CST Fri Feb 6 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Huyck
1 follow-up statement
845 
WHUS73 KDLH 070406
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1006 PM CST Fri Feb 6 2026

LSZ140-141-071000-
/O.EXP.KDLH.SC.Y.0020.000000T0000Z-260207T0400Z/
/O.NEW.KDLH.SC.Y.0022.260207T0406Z-260207T1000Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
1006 PM CST Fri Feb 6 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-071000-
/O.EXP.KDLH.SC.Y.0021.000000T0000Z-260207T0400Z/
/O.NEW.KDLH.SC.Y.0022.260207T0406Z-260207T1000Z/
Oak Point to Saxon Harbor WI-
1006 PM CST Fri Feb 6 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY...

* WHAT...North winds 5 to 15 kt with gusts up to 25 kt.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ150-071000-
/O.EXP.KDLH.SC.Y.0020.000000T0000Z-260207T0400Z/
/O.NEW.KDLH.SC.Y.0022.260207T0406Z-260207T1000Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
1006 PM CST Fri Feb 6 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY...

* WHAT...North winds 5 to 15 kt with gusts up to 25 kt.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Huyck

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 2:40 PM CST, 1 hour 51 minutes earlier. Its key messages:

  • Cold weather tonight with temperatures falling as low as 25 degrees below zero in northeast Minnesota.
  • A quick-moving clipper arrives Saturday evening, bringing a light dusting of snow for most and the potential for a thin glaze of ice from freezing drizzle. Up to an inch or two of snow may fall in the Arrowhead.
  • Another round of light wintry precipitation is possible Sunday night, especially in the Arrowhead.
  • Warmer temperatures next week with periodic chances for light snow or mixed precipitation.
Area forecast discussion, Feb 6, 2:40 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
240 PM CST Fri Feb 6 2026

.KEY MESSAGES...

- Cold weather tonight with temperatures falling as low as 25
  degrees below zero in northeast Minnesota.

- A quick-moving clipper arrives Saturday evening, bringing a
  light dusting of snow for most and the potential for a thin
  glaze of ice from freezing drizzle. Up to an inch or two of
  snow may fall in the Arrowhead.

- Another round of light wintry precipitation is possible
  Sunday night, especially in the Arrowhead.

- Warmer temperatures next week with periodic chances for light
  snow or mixed precipitation.

&&

.DISCUSSION...
Issued at 238 PM CST Fri Feb 6 2026

The Northland is currently seeing clearing skies this afternoon
as high pressure begins to settle in from the west. While north
to northwest winds remain gusty for the next few hours, they
will diminish quickly around sunset. This will set the stage for
an exceptionally cold night under mostly clear skies.
Temperatures are expected to plummet, especially in typically
colder spots like the Iron Range and the interior Arrowhead,
where lows will bottom out around 20 and 25 below zero. This
forecast is around the 10th percentile of model guidance, which
seems appropriate for the ideal radiational cooling night
expected. Even with that, we are still not expected to get cold
enough to warrant any cold weather headlines as very light to
calm winds should keep wind chills minimal.

The cold snap tonight will be short-lived as a warming trend
begins to take hold on Saturday after high pressure departs to
the west. We will get into a southerly flow and warm air
advection regime, allowing Saturday afternoon temperatures to
recover quickly into the teens above zero. Clouds will increase
throughout the day as a fast-moving clipper approaches from the
northwest. This system is expected to bring a light dusting of
snow to much of the area Saturday evening, with the Arrowhead
potentially seeing one to two inches. There is a concern for
light freezing drizzle to mix in with the snow, particularly for
areas along roughly west of the Highway 53 corridor as warmer
temperatures and also drier air aloft may allow for loss of ice
(favoring the potential for some freezing drizzle or light rain
at times). This could result in a light glaze of ice on
untreated surfaces Saturday evening. All-in-all, it looks like a
low-impact system, and in general the models have been trending
the main axis of frontogenetical precipitation a little further
to the northwest. Still, we will keep an eye on the potential
for light freezing drizzle, which would be more likely further
west and would probably pose the bigger (though still minor)
impact versus snow if it happens.

Looking ahead to Sunday and the early part of next week, the
region will enter a much milder pattern with temperatures rising
above seasonal normals. However, this transition remains
active. Another quick-hitting clipper on Sunday night could
bring another chance for light snow, perhaps mixed with light
freezing drizzle, mainly across the Arrowhead. By Monday and
Tuesday, many locations could see afternoon highs climbing into
the 30s or possibly even low 40s, leading to a bit of a mid-
winter thaw. A wavy westerly flow pattern may keep the clippers
coming next week at times, but major storm systems are looking
unlikely.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1135 AM CST Fri Feb 6 2026

Skies continue to clear this afternoon and high pressure is
expected to move in tonight. A few clouds this afternoon, but
VFR conditions are expected. Breezy north to northwest winds are
expected to persist until around or just after sunset, but then
winds should decrease close to calm shortly after and remain
that way through tonight. High pressure moves out to the east
Saturday morning and increasing high clouds are expected from
the west. VFR conditions are still expected to prevail through
this forecast period.

&&

.MARINE /FOR NEARSHORE WATERS OF WESTERN LAKE SUPERIOR/...
Issued at 238 PM CST Fri Feb 6 2026

Small Craft Advisories remain in effect for the nearshore waters
of Western Lake Superior through this afternoon and evening.
Northwest winds gusting up to 25 knots will create choppy
conditions, particularly for the North Shore and the Apostle
Islands. Winds and waves will subside tonight as high pressure
moves overhead. Winds become south to southeasterly on Saturday
with gusts up to 10 to 15 knots. Some light snow or mixed
precipitation is possible Saturday night.

For the open water discussion, refer to the NWS Marquette Area
Forecast Discussion at weather.gov/mqt.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
MARINE...Small Craft Advisory until 9 PM CST this evening for LSZ140-
     141-150.
     Small Craft Advisory until 4 PM CST this afternoon for
     LSZ142>146-148.

&&

DISCUSSION...JDS
AVIATION...JDS
MARINE...JDS
Hazardous weather outlook, Feb 6, 3:38 PM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
338 PM CST Fri Feb 6 2026

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-072145-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
338 PM CST Fri Feb 6 2026

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report their snowfall measurements
to the National Weather Service.

LSZ121-140>148-150-072145-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
338 PM CST Fri Feb 6 2026

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...This afternoon and Tonight

Strong northwest winds continue through this evening. Small Craft
Advisories remain in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

BJH

More information may be obtained at the following web address:
http://www.weather.gov/duluth

In the hours before

Local storm report, Feb 6, 10:59 AM CST, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
1059 AM CST Fri Feb 6 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Snow             Glidden                 46.14N 90.57W
02/06/2026  M2.5 Inch        Ashland            WI   Public

&&

BJH
Local storm report, Feb 6, 11:00 AM CST, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
1100 AM CST Fri Feb 6 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             Phillips                45.69N 90.40W
02/06/2026  M2.7 Inch        Price              WI   Cocorahs

            Cocorahs station WI-PR-8 Phillips 0.4 SSW.

0700 AM     Snow             1 E Spirit              45.45N 90.10W
02/06/2026  M2.5 Inch        Price              WI   Cocorahs

            Cocorahs station WI-PR-7 Brantwood 7.4 S.

0630 AM     Snow             6 SW Butternut          45.97N 90.60W
02/06/2026  M2.1 Inch        Price              WI   Cocorahs

            Cocorahs station WI-PR-2 Butternut 5.9 SW.

0800 AM     Snow             4 NW Namekagon          46.26N 91.09W
02/06/2026  M1.9 Inch        Bayfield           WI   Cocorahs

            Cocorahs station WI-BY-41 Cable 10.2 ENE.

0800 AM     Snow             2 NNW Delta             46.50N 91.28W
02/06/2026  M1.3 Inch        Bayfield           WI   Cocorahs

            Cocorahs station WI-BY-22 Mason 11.5 WNW.

0800 AM     Snow             Mercer                  46.17N 90.06W
02/06/2026  M1.1 Inch        Iron               WI   Cocorahs

            Cocorahs station WI-IR-5 Mercer 0.4 N.

0800 AM     Snow             4 ESE Iron Junction     47.39N 92.53W
02/06/2026  M1.0 Inch        St. Louis          MN   Cocorahs

            Cocorahs station MN-SL-384 Eveleth 5.2 S.

0800 AM     Snow             1 NW Hurley             46.46N 90.20W
02/06/2026  M1.0 Inch        Iron               WI   CO-OP Observer

            CO-OP Observer station HURW3 Hurley.

&&

BJH

Nearby

Small Craft Advisories in Minnesota, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.